Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Diagnosed with pneumonia and mild asthma. Is it safe to take ciprofloxacei, ucolet and seretall diskus?

User rating for this question
Very Good
Answered by

Allergist and Immunologist
Practicing since : 1999
Answered : 584 Questions
What interactions are there between following: ciprofloxacei (500mg); m,ucolet (375mg) and seretall diskus (salmeterol/fluticasone propionate). I am a 74 year old woman diagnosed yesterday with pneumonia right lung. I have mild asthma.
Posted Wed, 28 Nov 2012 in Asthma and Allergy
Answered by Dr. Sujoy Khan 51 minutes later

The generic drugs are Ciprofloxacin (an antibiotic), mucodyne (to get phlegm out of the chest) and a steroid/beta2 agonist inhaler. As such there are no direct interactions with any of the drugs, so it will be safe to use them together (Source: British National Formulary for interaction with Quinolone antibiotics).

This is provided you are not on any other medication as antidepressants interact with ciprofloxacin such as duloxetine or TCAs (avoid concomitant use).

Moreover, try and use mucodyne sparingly while on ciprofloxacin i.e., as less number of times as possible as maximum use is three times daily.

You may need to get the antibiotic reviewed as per the CURB65 score. Your physician must have already done this, but needs to be reviewed if you are still unwell after 48-72 hours.

Do let me know if you have more concerns.

Above answer was peer-reviewed by
Follow-up: Diagnosed with pneumonia and mild asthma. Is it safe to take ciprofloxacei, ucolet and seretall diskus? 3 hours later
Thanks for your reply. My pulmonary specialist prescribed 2 tablets 3 times a day. What is the source of your information advising me to use it sparingly ?
Answered by Dr. Sujoy Khan 9 hours later
Yes, that is the standard dose (2 tabs three times daily).
You can start to lower it once the amount of phlegm goes down, as it causes an upset stomach. Therefore, when you feel such symptoms, it is time to lower down.

The source of information (British National Formulary), I already said in my initial reply.

Hope that helps.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor